Alert archive / Nevada / Wind Advisories in 2014

Wind Advisory 16, NWS Elko, NV

May 10, 2014Nye County, Nevada

NWS Elko, NV issued this wind advisory at May 10, 2014, 2:43 AM PDT for Nye County, Nevada. It took effect at May 10, 2014, 5:00 PM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 10, 2014, 2:43 AM PDT (09:43 UTC)
In effect from
May 10, 2014, 5:00 PM PDT
Expired
May 11, 2014, 2:06 PM PDT
In force
21 hr
Issued by
NWS Elko, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3717 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WWUS75 KLKN 100943
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
243 AM PDT SAT MAY 10 2014

...A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN THIS
WEEKEND BRINGING SOME SNOW ACCUMULATION AND STRONG WINDS TO
CENTRAL NEVADA...

.STONG WINDS POSSIBLE IN CENTRAL NEVADA BEGINNING TONIGHT.

NVZ040-041-120000-
/O.NEW.KLKN.WI.Y.0016.140511T0000Z-140511T1500Z/
/O.NEW.KLKN.HW.A.0003.140511T1500Z-140512T0000Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
243 AM PDT SAT MAY 10 2014

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT SUNDAY. A
HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN
EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. 

* WINDS...NORTHWEST 20 TO 30 MPH GUSTING TO 55 MPH TONIGHT.
  NORTHWEST 30 TO 40 MPH POSSIBLE GUSTING TO AROUND 65 MPH
  BEGINNING EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT. 

* IMPACTS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER
  HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
  LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO
  CROSS WINDS WHEN DRIVING ON HIGHWAY 6 IN CENTRAL NEVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

LW
4 follow-up statements
491 
WWUS75 KLKN 101241
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
541 AM PDT SAT MAY 10 2014

...A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN THIS
WEEKEND BRINGING SOME SNOW ACCUMULATION AND STRONG WINDS TO
CENTRAL NEVADA...

.STRONG WINDS POSSIBLE IN CENTRAL NEVADA BEGINNING TONIGHT.

NVZ040-041-120000-
/O.CON.KLKN.WI.Y.0016.140511T0000Z-140511T1500Z/
/O.CON.KLKN.HW.A.0003.140511T1500Z-140512T0000Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
541 AM PDT SAT MAY 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT SUNDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY AFTERNOON. 

* WINDS...NORTHWEST 20 TO 30 MPH GUSTING TO 55 MPH TONIGHT. 
  NORTHWEST 30 TO 40 MPH POSSIBLE GUSTING TO AROUND 65 MPH 
  BEGINNING EARLY SUNDAY MORNING. 

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT 

* IMPACTS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER 
  HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE 
  WINDS. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU 
  TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE 
  GIVEN TO CROSS WINDS WHEN DRIVING ON HIGHWAY 6 IN CENTRAL 
  NEVADA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

LW
033 
WWUS75 KLKN 102159
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
259 PM PDT SAT MAY 10 2014

...A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN THIS
WEEKEND BRINGING SOME SNOW ACCUMULATION TO NORTHERN NEVADA AND STRONG
WINDS TO CENTRAL NEVADA...

.STRONG WINDS POSSIBLE IN CENTRAL NEVADA BEGINNING TONIGHT.

NVZ040-041-111600-
/O.CAN.KLKN.HW.A.0003.140511T1500Z-140512T0000Z/
/O.EXT.KLKN.WI.Y.0016.140511T0000Z-140511T1800Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
259 PM PDT SAT MAY 10 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SUNDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND
WATCH. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT SUNDAY.


* WINDS...NORTHWEST 20 TO 30 MPH GUSTING TO NEAR 50 MPH TONIGHT.
  NORTHWEST 30 TO 40 MPH POSSIBLE GUSTING TO NEAR 60 MPH BEGINNING
  EARLY SUNDAY MORNING. HIGHEST GUSTS OVER SUMMITS AND PASSES.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT

* IMPACTS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER
  HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
  LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO
  CROSS WINDS WHEN DRIVING ON HIGHWAY 6 IN CENTRAL NEVADA. AREAS
  OF BLOWING DUST WILL REDUCE VISIBILITY AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
227 
WWUS75 KLKN 110911
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
211 AM PDT SUN MAY 11 2014

...STRONG WINDS ANTICIPATED OVER PORTIONS OF CENTRAL NEVADA
TODAY...

.THE JET STREAM WILL PUSH ACROSS THE GREAT BASIN TODAY RESULTING
IN GUSTY CONDITIONS ACROSS CENTRAL NEVADA. THE CORE OF THE JET
WILL PASS DIRECTLY OVER TONOPAH WHERE THE STRONGEST WINDS WILL
MATERIALIZE TODAY.

NVZ040-041-120000-
/O.EXT.KLKN.WI.Y.0016.000000T0000Z-140512T0000Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
211 AM PDT SUN MAY 11 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON.

* WINDS...NORTHWEST 20 TO 30 MPH GUSTING TO NEAR 50 MPH TODAY. HIGHEST
  GUSTS OVER SUMMITS AND PASSES.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT 

* IMPACTS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER 
  HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE 
  WINDS. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU 
  TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE 
  GIVEN TO CROSS WINDS WHEN DRIVING ON HIGHWAY 6 IN CENTRAL 
  NEVADA. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY AT 
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
598 
WWUS75 KLKN 112106
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
206 PM PDT SUN MAY 11 2014


NVZ040-041-112215-
/O.CAN.KLKN.WI.Y.0016.000000T0000Z-140512T0000Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
206 PM PDT SUN MAY 11 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY.

WINDS HAVE WEAKENED TO BELOW ADVISORY LEVELS AND WILL CONTINUE TO
GRADUALLY WEAKEN THROUGH THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 9, 2:18 PM PDT, 12 hours 25 minutes earlier.

Area forecast discussion, May 9, 2:18 PM PDT, 12 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
218 PM PDT FRI MAY 9 2014

.SYNOPSIS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE IN NORTHERN NEVADA...BEFORE DIMINISHING AFTER SUNSET.
SATURDAY WILL BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS...WITH MOUNTAIN SNOW LIKELY. NEXT WEEK...HIGH
PRESSURE WILL MOVE INTO THE GREAT BASIN AND TEMPERATURES WILL WARM
INTO THE SEVENTIES WITH DRY WEATHER.

&&

.SHORT TERM...FRIDAY THROUGH SUNDAY NIGHT. UNSETTLED WEATHER WILL
PERSIST THROUGH THE SHORT TERM.

REST OF FRIDAY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
MOVING ACROSS NORTHERN NEVADA. THIS IS SUPPORTED BY MARGINAL MID
LEVEL LAPSE RATES AND STRONG JET DYNAMICS. THIS WILL WEAKEN AND
EVENTUALLY DIMINISH AFTER SUNSET. CLOSE TO THE ID BORDER...SOME
SHOWERS MAY PERSIST OVERNIGHT.

SATURDAY...UPPER LEVEL STORM SYSTEM WILL SLIDE ACROSS NORTHERN
NEVADA FROM THE PAC NW. THIS WILL SLIDE A STRONG COLD FRONT ACROSS
THE AREA...WITH THE POTENTIAL FOR WIDESPREAD/NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS. OUT AHEAD OF THE FRONTAL
BOUNDARY...SUFFICIENT MOISTURE...INSABILITY...AND LIFT WILL BE
PRESENT TO SUPPORT CONVECTION. LIS WILL BE IN THE 0 TO -2
RANGE...STRONG UPPER LEVEL DIVERGENCE...AND CAPE AROUND 100-200
J/KG. ANY THUNDERSTORM COULD PRODUCE BRIEF HEAVY RAIN...SMALL
HAIL/GRAUPEL...AND GUSTY WINDS. SNOW LEVELS WILL FALL...BUT ANY
NOTICEABLE VALLEY ACCUMULATIONS LOOK UNLIKELY...SINCE IT IS MOVING
THROUGH DURING THE AFTERNOON. LATER IN THE EVENING...SOME NORTHERN
ELKO COUNTY VALLEY LOCATIONS ABOVE 6000 FT COULD SEE LIGHT
ACCUMULATIONS. NO IMPACTS ARE EXPECTED FROM THE SNOW. THE MOUNTAINS
MAY SEE 2-6 INCHES OF FRESH SNOW...BUT CURRENT THINKING IS THAT NO
WINTER HEADLINES WILL BE NEEDED.

CURRENTLY CONCERNED ABOUT STRONG GUSTY WINDS DEVELOPING POST
FRONTAL IN NW NYE COUNTY. MAV/MET GUIDANCE SHOWS SUSTAINED WINDS
OF 30-34 KNOTS...WHICH WOULD TRANSLATE TO A STRONG WIND ADV. A
WIND ADV MAY BE REQUIRED...BUT WANTED TO WAIT ANOTHER SHIFT TO
SEE ADDITIONAL MODEL GUIDANCE. 6 HR MSLP CHANGE IS ~11MB...WHICH
IS VERY IMPRESSIVE. THESE WINDS WILL LIKELY DEVELOP LATE SATURDAY
AFTERNOON AND GET STRONGER THROUGH THE EVENING.

SUNDAY AND SUNDAY NIGHT...UPPER LEVEL LOW IS SLOW TO MOVE OUT OF
UTAH AND WILL RESULT IN ISOLATED SHOWERS AND PERHAPS AN ISOLATED
THUNDERSTORM. THIS WILL BE CONFINED TO EASTERN NEVADA. LEFT THUNDER
OUT OF THE FORECAST FOR NOW...BUT ADDITION OF THUNDER MAY BE
NEEDED.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. UPPER PATTERN WILL
MORPH INTO A BROAD RIDGE OVER THE WEST COAST WITH 589 DM CENTER OVER
CENTRAL-SOUTHERN CALI BY WEDNESDAY NIGHT. THE RIDGE AXIS MOVES TO
CENTRAL NEVADA BY THURSDAY NIGHT AND THE CLOSED HIGH CENTER OPENS
WITH MAX HEIGHTS DROPPING TO 586 DM. BY FRIDAY AFTERNOON THE AXIS IS
OVER WESTERN UTAH AND HEIGHTS DROP ANOTHER 10 DM. DRY PATTERN OVER
THE SIERRAS WITH WINDS ON THE LIGHT SIDE UNTIL LATE IN THE PERIOD
WHEN CYCLONIC FLOW BEGINS TO APPEAR ON THE WESTERN HORIZON AND THE
SURFACE GRADIENT CLOSES LITTLE FOR A SLIGHT INCREASE IN WIND SPEEDS
FRIDAY. VIRTUALLY ARID AIR MASS OVER CENTRAL AND NORTHERN THROUGH
THE PERIOD GUARANTEES VERY LOW TO NON-EXISTANT POPS FOR THE WEEK
UNTIL ABOUT FRIDAY MORNING WHEN A WEAK IMPULSE OVER EXTREME EXTREME
EXTREME...DID I MENTION EXTREME?...NEVADA WILL CREATE LOW POPS
AGAIN. BEYOND THE LONG RANGE...SAY A WEEK FROM SUNDAY-MONDAY...MAYBE
SOME LOW POPS AGAIN IN NORTHERN NEVADA. BB

&&

.AVIATION...ISOLATED SHOWERS WITH THE OFF AND ON LIGHTNING STRIKE IN
FAR NORTHERN NEVADA WILL DECREASE AFTER SUNSET FRIDAY. SOME SHOWERS
AT KEKO MAY PRODUCE SMALL HAIL OR GRAUPEL. A COLD FRONT EXITED THE
STATE TO THE EAST LATE MORNING FRIDAY AND WINDS BEHIND IT ARE WEST
TO NORTHWEST AND GUSTING TO THE 20S KNOTS. THIS WILL ALSO CONTINUE
AT KWMC...KEKO...KELY UNTIL SUNSET. GUSTS WILL CONTINUE AT KTPH
THROUGH ABOUT 03Z SATURDAY THEN DECREASE. ONLY SITE WITH CIGS IS
KEKO WHERE THEY TEND TO BETWEEN BKN060 AND BKN080. THESE WILL
DECREASE RAPIDLY AFTER SUNSET. ANOTHER ROUND OF LIGHT SHOWERS
EXPECTED AT KEKO SATURDAY MORNING...BUT VERY ISOLATED. SOME MOUNTAIN
OBSCURATIONS AT KEKO AND KELY POSSIBLE...BUT KELY ONLY HIGHEST
RIDGES.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

&&

94/98/98
Hazardous weather outlook, May 9, 2:28 PM PDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
228 PM PDT FRI MAY 9 2014

NVZ030-031-033>041-102130-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
228 PM PDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NORTHERN
NEVADA WILL DIMINISH AFTER SUNSET. SOME SHOWERS MAY PERSIST
OVERNIGHT NEAR THE IDAHO BORDER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE STATE SATURDAY...BRINGING
GUSTY WINDS ALONG WITH RAIN AND SNOW. SNOW LEVELS WILL BE DROPPING
VERY QUICKLY...POSSIBLY TO THE VALLEY FLOORS EARLY SATURDAY ACROSS
NORTHERN NEVADA. THIS COULD LEAD TO SOME MINOR IMPACTS AS RAIN
TURNS OVER TO SNOW...PRIMARILY ABOVE 6000 FEET. UP TO 2 INCHES OF
SNOW COULD QUICKLY ACCUMULATE ON HIGHWAY OVERPASSES EARLY
SATURDAY MORNING. THE MOUNTAINS ABOVE 6500 FEET COULD SEE A FEW INCHES OF
FRESH SNOW AS WELL. THROUGHOUT THE DAY...THUNDERSTORMS COULD
PRODUCE HEAVY GRAUPEL SHOWERS AND GUSTY WINDS. IN ADDITION...STRONG
NORTHWEST WINDS MAY DEVELOP SATURDAY AFTERNOON AND EVENING IN
NORTHWESTERN NYE COUNTY.

BREEZY...POSSIBLE WINDY CONDITIONS WILL DEVELOP ACROSS SOUTHERN
AND EASTERN NEVADA ON SUNDAY AS LOW PRESSURE EXITS EAST OVER UTAH.
WIND GUSTS GREATER THAN 50 MPH ARE POSSIBLE SOUTH OF HIGHWAY 50.
ADDITIONALLY...EASTERN NEVADA MAY SEE ISOLATED SHOWERS AND A FEW
RUMBLES OF THUNDER IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:43 AM PDTHigh Wind WatchLKNNye12 hr
May 10, 3:01 AM PDTWinter Weather AdvisoryLKNElko13 hr

Nearby

Wind Advisories in Nevada, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.